Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 56, NWS Jackson, KY

April 8, 20114 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 8, 2011, 8:49 PM EDT for 4 counties in Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2011, 8:49 PM EDT (00:49 UTC)
Expired
Apr 8, 2011, 9:30 PM EDT
In force
41 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bath County, KY, Menifee County, KY, Morgan County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 48 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 2:53 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WUUS53 KJKL 090049
SVRJKL
KYC011-165-175-205-090130-
/O.NEW.KJKL.SV.W.0056.110409T0049Z-110409T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
849 PM EDT FRI APR 8 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 930 PM EDT

* AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OLYMPIA SPRINGS...OR 7 MILES SOUTHEAST OF OWINGSVILLE...AND MOVING
  SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRENCHBURG...SUDITH...YOUNG SPRINGS...RATLITT...COGSWELL...YALE...
  SCRANTON...ZILPO...DENNISTON...BANGOR...BIG WOODS...WELLINGTON...
  KOREA...DAN...ARTVILLE...PARAGON...EBON...EZEL...KELLACEY AND
  ARNETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3800 8320 3780 8337 3805 8379 3818 8373
TIME...MOT...LOC 0050Z 293DEG 29KT 3806 8366
WIND...HAIL 60MPH 1.00IN

$$

ABE
2 follow-up statements
403 
WWUS53 KJKL 090108
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
908 PM EDT FRI APR 8 2011

KYC011-165-175-205-090130-
/O.CON.KJKL.SV.W.0056.000000T0000Z-110409T0130Z/
ROWAN KY-BATH KY-MORGAN KY-MENIFEE KY-
908 PM EDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MENIFEE...WESTERN MORGAN...SOUTHEASTERN BATH AND SOUTHWESTERN ROWAN
COUNTIES UNTIL 930 PM EDT...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
RATLITT...OR NEAR FRENCHBURG...MOVING SOUTHEAST AT 30 MPH. 
ADDITIONAL THUNDERSTORMS ARE DEVELOPING OVER BATH COUNTY ALSO MOVING 
SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BANGOR...DENNISTON...BIG WOODS...WELLINGTON...DAN...PARAGON...
  KOREA...ARTVILLE...EBON...LEISURE...KELLACEY...EZEL...ARNETT...
  ZAG...BLAZE...OMER...TWENTYSIX...YOCUM...DEHART AND PEKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3800 8320 3780 8337 3805 8379 3818 8373
TIME...MOT...LOC 0108Z 301DEG 27KT 3797 8353
WIND...HAIL 60MPH 1.50IN

$$

ABE
651 
WWUS53 KJKL 090129
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
929 PM EDT FRI APR 8 2011

KYC011-165-175-205-090139-
/O.EXP.KJKL.SV.W.0056.000000T0000Z-110409T0130Z/
ROWAN KY-BATH KY-MORGAN KY-MENIFEE KY-
929 PM EDT FRI APR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MENIFEE...WESTERN
MORGAN...SOUTHEASTERN BATH AND SOUTHWESTERN ROWAN COUNTIES IS BEING 
REISSUED FURTHER TO THE SOUTH...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3800 8320 3780 8337 3805 8379 3818 8373
TIME...MOT...LOC 0129Z 301DEG 27KT 3789 8336

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:02 PM EDT, 5 hours 47 minutes earlier.

Area forecast discussion, Apr 8, 3:02 PM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
302 PM EDT FRI APR 8 2011

.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED

A NEARLY STATIONARY WARM FRONT IS LOCATED JUST NORTH OF THE OHIO
RIVER. GOOD WIND CONVERGENCE ALONG THE FRONT COUPLED WITH A SERIES OF
WEAK WAVES MOVING ALONG THE FRONT WILL TRIGGER SOME SHRA AND TSRA
THIS AFTERNOON. EXPECTING MORE ACTIVITY ALONG AND NORTH OF THE
FRONTAL BNDRY BUT ACTIVITY COULD EXTEND INTO THE MID KY REGION. A
SERIES OF WEAK SHORT WAVES TONIGHT WILL TRACK ALONG THE FRONTAL BNDRY
THIS EVENING WILL PROVIDE THE IMPETUS FOR WAVES OF PCPN. SUFFICIENT
MOISTURE AND HEATING COUPLED WITH THE LIFTING ACTION OF A SHORT WAVE
COULD CREATE MARGINALLY SEVERE THUNDERSTORMS. AFTER SUNSET... COOLING
EFFECTS FROM LOSS OF SOLAR HEATING WILL SUPRESS CONVECTIVE ACTIVITY
AND THE LAST OF THE SHORT WAVES WILL TAKE THE PCPN OUT OF THE STATE.
NEXT SHORT WAVE WILL PUSH INTO THE REGION SAT AFTN AND THEN EXIT
AGAIN SAT NITE WITH THE FRONTAL BNDRY FINALLY LIFTING FAR ENUF NORTH
FOR A TEMPORARY END TO THE THREAT OF PCPN. KY WILL REMAIN IN THE WARM
SECTOR SOUTH OF THE WARM FRONT THRU OUT THIS EVENT AND SW WINDS WILL
CONTINUE TO PUSH TEMPS TO EVER HIGHER VALUES. EXPECTING LOWER 80S FOR
SAT WITH OVERNIGHT LOWS AROUND 60 TONIGHT AND IN THE LOWER 60S SAT
NIGHT.

QUICK UPDATE TO THIS FCST TO INCLUDE A SEVERE THUNDERSTORM WATCH FOR
ALL OF EASTERN KENTUCKY UNTIL 9 PM. AIRMASS HAS BECOME VERY UNSTABLE
AND EXPECTING A SHORT WAVE ALONG THE FRONTAL BNDRY TO WAVE THAT BNDRY
INTO OUR AREA AND ADD THE ADDITIONAL LIFT TO INITIATE STORMS.

.LONG TERM.../SUNDAY THROUGH FRIDAY/...UPDATED

FOCUS FOR THE EARLY PORTION OF THE EXTENDED PERIOD CENTERS AROUND
THE DEEP TROF CURRENTLY LOCATED OVER THE WEST COAST. LATEST MODEL
SUITE REMAINS IN FAIRLY GOOD AGREEMENT WITH THE LONG WAVE PATTERN
THROUGH THE BEGINNING OF NEXT WEEK WITH A SLOWER PROGRESSION OF THE
ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT.

WILL BEGIN THE PERIOD ON SUNDAY WITH POTENTIALLY RECORD BREAKING
WARMTH AS THE UPPER LEVEL RIDGE OVER THE EASTERN U.S. SHARPENS IN
RESPONSE TO THE APPROACHING TROF. LATEST ROUND OF MOS IS STILL
SELLING HIGHS IN THE LOWER 90S ACROSS THE COAL FIELDS. NOT QUITE
READY TO BITE DOWN ON THAT JUST YET AND WILL WAIT TO SEE ONE MORE
ROUND OF DRAMATIC HIGHS COME IN...BUT FOR NOW HAVE BUMPED TEMPS UP
INTO THE MID AND UPPER 80S.

SUNDAY NIGHT WILL SEE AN INCREASE IN LOW LEVEL MOISTURE AS A 50KT
LOW LEVEL JET BEGINS RAMPING UP AHEAD OF THE TROF. CURRENT CONSENSUS
THEN HAS THE SFC LOW AROUND THE GREAT LAKES AREA WITH THE COLD FRONT
SWINGING THRU EASTERN KENTUCKY FROM LATE MORNING THRU EARLY
EVENING...AND HAVE CENTERED HIGHEST POPS AROUND 18Z FOR THE AREA.
CONCERNING THE SEVERE THREAT...SOUNDINGS CONTINUE TO INDICATE A FAIR
AMOUNT OF INSTABILITY ASSOCIATED WITH THE FROPA WITH AROUND 1000J/KG
AND LI/S IN THE -4 TO -6 C RANGE. WITH THE POTENTIALLY QLCS NATURE
OF THE FRONT AND NEARLY VERTICAL ISENTROPIC SURFACES...WOULD EXPECT
THE BIGGEST THREAT TO BE DAMAGING WINDS ASSOCIATED WITH THE LINE AS
IT MOVES THRU OUR AREA. WITH THE 700MB TROF LAGGING BEHIND THE
FRONT...HAVE KEPT LOW END CHANCE POPS THRU THE EVENING AND OVERNIGHT
HOURS ON MONDAY TO ACCOUNT FOR ANY POST FRONTAL SHOWERS INTO THE DAY
ON TUESDAY.

REMAINDER OF THE PERIOD LOOKS RELATIVELY BENIGN AS HIGH PRESSURE
BUILDS OVER THE OHIO VALLEY BENEATH A TRANSIENT FLAT RIDGE THRU
WEDNESDAY...BY WHICH TIME THE EURO...GFS...AND GEM ALL START TAKING
THEIR OWN APPROACH WITH THE NEXT WAVE CROSSING THE PLAINS. THIS FAR
OUT...OPTED TO MAINTAIN CONTINUITY WITH THE INHERITED GRIDS AND THE
NEIGHBORS AND WILL CONTINUE WITH SLIGHT CHANCE POPS TO ROUND OUT THE
PERIOD.

&&

.AVIATION.../18Z TO 18Z/

A NEARLY STATIONARY WARM FRONT IS LOCATED JUST NORTH OF THE OHIO
RIVER. GOOD WIND CONVERGENCE ALONG THE FRONT COUPLED WITH A SERIES OF
WEAK WAVES MOVING ALONG THE FRONT WILL TRIGGER SOME SHRA AND TSRA
THIS AFTERNOON. CIGS WILL REMAIN AROUND THE BKN030 LEVEL WILD VSBY
SHOULD REMAIN VFR. ALTHOUGH ISOLATED TSRA COULD BRIEFLY LOWER VSBY TO
MVFR/IFR RANGE THE TIME OF OCCURANCE WILL BE TOO LIMITED TO PUT IN
THE TAF AT THIS TIME. BETTER CHANCE FOR TSRA AT JKL THAN AT LOZ/SME.
AFTER SUNSET THE ATMOSPHERE SHOULD CALM DOWN WITH CIGS BEGINNING TO
LOWER WITH TEMPS COOLING AND DEW PTS BECOMING NEARLY SATURATED. BY
MIDNIGHT...EXPECT SOME VALLEY FOG TO BEGIN FORMING AS WINDS GO CALM
AND COOL AIR SETTLES INTO THE VALLEYS. THIS WILL DROP VSBY AT LOZ/SME
WHILE JKL SHOULD REMAIN VFR. CURRENT THOUGHTS ON HOW FAR THE VSBY
WILL DROP WILL DEPEND ON THE AMOUNT OF PCPN RECEIVED AND CURRENTLY
ONLY FORECASTING 2 MILE RESTRICTION AT LOZ/SME... ALTHOUGH SOME OF
OUR DEEPER VALLEYS COULD SEE VERY DENSE FOG IN THE MORNING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...DUSTY
LONG TERM...MB
AVIATION...DUSTY
Hazardous weather outlook, Apr 8, 3:30 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT FRI APR 8 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
330 PM EDT FRI APR 8 2011

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS COULD BECOME
SEVERE THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREAT. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...SATURDAY NIGHT AND SUNDAY
NIGHT THROUGH MONDAY NIGHT. THERE IS ALSO A SLIGHT CHANCE FOR
THUNDERSTORMS THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY INSTANCES OF WIND DAMAGE...
LARGE HAIL...FUNNEL CLOUDS OR TORNADOES TO THE NATIONAL WEATHER
SERVICE THIS EVENING.

DUSTY

In the hours before

Special weather statement, Apr 8, 7:19 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
719 PM EDT FRI APR 8 2011

KYZ107-119-120-090000-
JOHNSON-MARTIN-PIKE-
719 PM EDT FRI APR 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 800
PM EDT FRIDAY EVENING...

   EASTERN JOHNSON...
   MARTIN AND
   EXTREME NORTH CENTRAL PIKE.

AT 719 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BAKER...OR
NEAR PAINTSVILLE...MOVING EAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WELLS CHAPEL
AROUND 725 PM EDT...DAVISPORT AROUND 730 PM EDT...DELONG AROUND 735
PM EDT...PRINCE AROUND 740 PM EDT...MCCLURE AROUND 745 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.

GEOGERIAN
Local storm report, Apr 8, 7:24 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             2 N PAINTSVILLE         37.85N 82.81W
04/08/2011  E0.50 INCH       JOHNSON            KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, Apr 8, 7:52 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
752 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             1 N CAMPTON             37.75N 83.55W
04/08/2011  E1.75 INCH       WOLFE              KY   PUBLIC

&&

ABE
Local storm report, Apr 8, 7:56 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
756 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             2 ESE STANTON           37.84N 83.82W
04/08/2011  E1.75 INCH       POWELL             KY   PUBLIC

&&

TBREWER
Special weather statement, Apr 8, 8:41 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
841 PM EDT FRI APR 8 2011

KYZ104-090115-
ELLIOTT-
841 PM EDT FRI APR 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 915
PM EDT FRIDAY EVENING...

   EASTERN ELLIOTT.

AT 841 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
NEWFOUNDLAND...OR NEAR SANDY HOOK...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RURAL EAST
CENTRAL ELLIOTT COUNTY AROUND 850 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.

GEOGERIAN
Special weather statement, Apr 8, 8:47 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
847 PM EDT FRI APR 8 2011

KYZ052-060-104-106-107-109-090115-
ROWAN-ELLIOTT-MENIFEE-JOHNSON-MORGAN-MAGOFFIN-
847 PM EDT FRI APR 8 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915
PM EDT FRIDAY EVENING...

   EXTREME SOUTH CENTRAL ROWAN...
   SOUTHWESTERN ELLIOTT...
   NORTHERN MORGAN...
   EXTREME NORTHEASTERN MENIFEE...
   EXTREME NORTHWESTERN JOHNSON AND
   EXTREME NORTH CENTRAL MAGOFFIN.

AT 847 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PARAGON...OR
11 MILES SOUTH OF MOREHEAD...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WRIGLEY AROUND
855 PM EDT...STEELE AROUND 900 PM EDT...CROCKETT AROUND 905 PM EDT...
MOON AROUND 910 PM EDT...GILLEM BRANCH AROUND 915 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:08 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Perry, Wolfe25 min
Apr 8, 8:49 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan, Rowan26 min
Apr 8, 9:13 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan47 min
Apr 8, 9:19 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more3 hr
Apr 8, 9:26 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Powell, Wolfe49 min
Apr 8, 9:28 PM EDTSevere Thunderstorm WarningJKLMartin32 min
Apr 8, 9:45 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan, Pike45 min
Apr 8, 9:48 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Morgan, Wolfe42 min
Apr 8, 9:55 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Montgomery, Powell, Wolfe50 min
Apr 8, 9:59 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan31 min
Apr 8, 10:07 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Martin, Menifee, Montgomery and 4 more2 hr
Apr 8, 10:27 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Knott, Magoffin, Martin, Pike63 min
Apr 8, 10:30 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 1 more45 min
Apr 8, 10:48 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell, Wolfe42 min
Apr 8, 10:53 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin, Pike2 hr
Apr 8, 11:26 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Wolfe49 min
Apr 8, 11:53 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike37 min
Apr 9, 12:03 AM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Perry42 min
Apr 9, 12:48 AM EDTAreal Flood AdvisoryJKLBreathitt103 min
Apr 9, 11:59 AM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Rowan46 min
Apr 9, 12:06 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan39 min
Apr 9, 1:14 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike46 min
Apr 9, 1:40 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle50 min
Apr 9, 1:44 PM EDTTornado WarningJKLEstill, Menifee, Montgomery, Powell, Wolfe31 min
Apr 9, 1:48 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Powell, Wolfe42 min
Apr 9, 1:50 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike40 min
Apr 9, 1:51 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike28 min
Apr 9, 1:54 PM EDTTornado WarningJKLLaurel, Pulaski, Rockcastle36 min
Apr 9, 1:58 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Rockcastle47 min
Apr 9, 2:01 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Montgomery, Morgan, Rowan44 min
Apr 9, 2:05 PM EDTTornado WarningJKLElliott, Magoffin, Menifee, Morgan, Wolfe40 min
Apr 9, 2:20 PM EDTAreal Flood AdvisoryJKLBath, Estill, Fleming, Menifee, Montgomery, Powell and 2 more4 hr
Apr 9, 2:20 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Lee, Magoffin, Morgan and 1 more40 min
Apr 9, 2:23 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, Pulaski, Rockcastle37 min
Apr 9, 2:27 PM EDTTornado WarningJKLFloyd, Johnson, Magoffin, Morgan33 min
Apr 9, 2:31 PM EDTTornado WarningJKLClay, Knox, Laurel, Pulaski44 min
Apr 9, 2:32 PM EDTTornado WarningJKLClay, Jackson, Laurel, Owsley43 min
Apr 9, 2:36 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley24 min
Apr 9, 2:43 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Floyd, Johnson, Knott, Lee and 6 more47 min
Apr 9, 2:58 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more32 min
Apr 9, 3:01 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry29 min
Apr 9, 3:05 PM EDTFlash Flood WarningJKLPike4 hr
Apr 9, 3:10 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Laurel, Leslie, Whitley50 min
Apr 9, 3:11 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more109 min
Apr 9, 3:14 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more46 min
Apr 9, 3:21 PM EDTTornado WarningJKLKnott, Leslie, Letcher, Perry, Pike39 min
Apr 9, 3:26 PM EDTTornado WarningJKLBell, Harlan, Leslie, Letcher, Perry34 min
Apr 9, 3:30 PM EDTTornado WarningJKLFloyd, Pike45 min
Apr 9, 3:42 PM EDTSevere Thunderstorm WarningJKLBell, Harlan18 min
Apr 9, 4:14 PM EDTAreal Flood AdvisoryJKLBreathitt3 hr
Apr 9, 4:58 PM EDTSevere Thunderstorm WarningJKLClay, Leslie47 min
Apr 9, 5:03 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Harlan, Knott, Leslie, Letcher and 3 more2 hr
Apr 9, 5:29 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry35 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.